Alert archive / Missouri / Frost Advisories in 2019

Frost Advisory 2, NWS Kansas City, MO

April 27, 201911 counties in Missouri

NWS Kansas City, MO issued this frost advisory at Apr 27, 2019, 3:04 PM CDT for 11 counties in Missouri. It took effect at Apr 28, 2019, 1:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2019, 3:04 PM CDT (20:04 UTC)
In effect from
Apr 28, 2019, 1:00 AM CDT
Expired
Apr 28, 2019, 8:00 AM CDT
In force
7 hr
Issued by
NWS Kansas City, MO

Counties Adair County, MO, Atchison County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Mercer County, MO, Nodaway County, MO, Putnam County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO

The radar

The Des Moines radar (KDMX), 155 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 8.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2019-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2019-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 586 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1732 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
586 m²/s²
0-3 km storm-relative helicity
636 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

302 
WWUS73 KEAX 272004
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
304 PM CDT Sat Apr 27 2019

...Frost Possible Sunday Morning...

MOZ001>008-015>017-281300-
/O.NEW.KEAX.FR.Y.0002.190428T0600Z-190428T1300Z/
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Grundy-Sullivan-Adair-
Including the cities of Tarkio, Rockport, Fairfax, Maryville, 
Grant City, Albany, Stanberry, King City, Bethany, Princeton, 
Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, 
Glenwood, Trenton, Milan, Green City, and Kirksville
304 PM CDT Sat Apr 27 2019

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY...

The National Weather Service in Kansas City/Pleasant Hill has
issued a Frost Advisory, which is in effect from 1 AM to 8 AM CDT
Sunday. 

* TEMPERATURE...Lower to mid 30s Sunday morning.

* IMPACTS...Sensitive vegetation will be harmed if not protected
  in the affected areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
1 follow-up statement
294 
WWUS73 KEAX 280834
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
334 AM CDT Sun Apr 28 2019

MOZ001>006-015-016-280945-
/O.CAN.KEAX.FR.Y.0002.000000T0000Z-190428T1300Z/
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Grundy-Sullivan-
Including the cities of Tarkio, Rockport, Fairfax, Maryville, 
Grant City, Albany, Stanberry, King City, Bethany, Princeton, 
Mercer, Trenton, Milan, and Green City
334 AM CDT Sun Apr 28 2019

...FROST ADVISORY IS CANCELLED...

The National Weather Service in Kansas City/Pleasant Hill has
cancelled the Frost Advisory. 

$$

MOZ007-008-017-281300-
/O.CON.KEAX.FR.Y.0002.000000T0000Z-190428T1300Z/
Putnam-Schuyler-Adair-
Including the cities of Unionville, Lancaster, Queen City, 
Greentop, Downing, Glenwood, and Kirksville
334 AM CDT Sun Apr 28 2019

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TEMPERATURE...Lower to mid 30s this morning.

* IMPACTS...Sensitive vegetation will be harmed if not protected 
  in the affected areas. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this frost advisory went out at Apr 27, 12:23 PM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, Apr 27, 12:23 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1223 PM CDT Sat Apr 27 2019

.Discussion...
Issued at 323 AM CDT SAT APR 27 2019

Regional radars this morning showing a decaying MCS working east
through southern Iowa, with isolated to scattered convection also
starting to develop over east-central Kansas. This activity is
developing in advance of a shortwave and associated surface low
that is approaching from the west. As a result, expect developing
shwrs and isolated to scattered storms to move through the area
this morning, with activity gradually shifting to the east by the
noon hour. Rainfall amounts will remain low, generally under a
tenth of an inch for most locations, however higher amounts will
be possible across far northern Missouri as the decaying non-
severe MCS moves over the area. Otherwise, expect temperatures to
warm up into the upper 60s to lower 70s this morning, before a
strong cold front moves across the region later this afternoon.
This should result in falling temperatures through the afternoon
along with strong northwest winds with gusts exceeding 40 mph at
times.

Winds will remain gusty through the evening and into the overnight
as strong high pressure builds south across the region. This will
occur as temperatures fall into the lower to middle 30s, however
breezy northeast winds combined with temp/dewpoint spreads of
more than a few degrees may result in a more limited frost
potential than previously thought. For now, have elected to hold
off on any frost/freeze headlines due to the above factors, and
will allow the dayshift one last opportunity to inspect new model
data before making a final decision on whether headlines will be
needed for Sunday morning.

Dry conditions will likely persist through Sunday morning,
however rain chances will increase once again during the afternoon
as shortwave energy embedded in developing southwesterly flow
aloft combines with isentropic ascent along a northward lifting
warm front to our south. Shwrs will persist through much of the
overnight hours as low pressure lifts north over the area and a
trailing cold front moves southeast through Monday morning. Rain
totals with this feature can exceed 1" in spots before rain
generally comes to an end Monday afternoon. Unfortunately, this
boundary looks to stall south of our region Monday night with this
feature then acting as a focusing mechanism for renewed
shwrs/storms through midweek as successive disturbances lift
northeast over our region in persistent southwesterly flow aloft.
Right now, model consensus has shifting the heaviest QPF axis a
little further south than in previous days, with the I-44 corridor
likely seeing the heaviest rainfall activity through midweek.
That said however, areas south of the Missouri River still look to
get a decent amount of rainfall this week, with rainfall totals
of 2-4" possible by the time rain finally comes to an end by
Thursday. Although flash flooding will likely not be a major
concern, rises on area rivers and streams does appear likely,
especially for basins south of the Missouri River. Fortunately,
high pressure looks to take hold of the weather pattern by late
week which should result in a dry start to next weekend as ridging
builds over the area.

&&

.Aviation...(For the 18Z TAFS through 18Z Sunday Afternoon)
Issued at 1223 PM CDT SAT APR 27 2019

VFR conditions will prevail through the next 24 hours. Any CIGs
that move in will be VFR. Only issue to watch will be the winds as
they remain strong and gusty today and into the evening hours.
Wind directions will veer overnight from the northwest to the east
by Sunday morning.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...32
Aviation...Cutter
Hazardous weather outlook, Apr 27, 4:56 AM CDT, 10 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
456 AM CDT Sat Apr 27 2019

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-281000-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
456 AM CDT Sat Apr 27 2019

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Saturday morning showers and storms will move through this morning
quickly exiting the area by the afternoon. No severe weather is
expected with minimal rainfall accumulations expected.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Sunday through Friday

 An active pattern will continue Sunday afternoon with on and off
again chances for rainfall occurring throughout the week.
Thunderstorms will be possible Sunday into Monday with some being
strong to severe with hail being the main threat. Multiple rainfall
events will set up possible flooding south of the Missouri River mid
week as 1-2 inches of additional rainfall on saturated soils could
result in some flooding over the area and will need to be monitored
as we approach this event.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

Nearby

Frost Advisories in Missouri, 2019Every frost advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.